MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 121
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens work order search- no similar complaint event(s) within associated lots were found.Claim#: (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.1mm micl 12.1 implantable collamer lens of -7.5 diopter was caught within cartridge as the doctor was advancing the lens, the lens ripped on (b)(6) 2022.There was patient contact but the lens was not implanted.A backup lens was used for the implantation in the patient.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H4- device manufacturer date in initial mdr is corrected to 16-dec-2020.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5- the reporter indicated that a 12.1mm micl 12.1 implantable collamer lens of -7.5 diopter was caught within cartridge as the doctor was advancing the lens, the lens ripped on (b)(6) 2022.There was patient contact.The lens was explanted on the same day, unknown if this was done intra-operatively.A backup lens was used for the implantation in the patient.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key14493202
Report Number2023826-2022-01612
Device Sequence Number17597093
Product Code MTA
UDI-Device Identifier00841542102704
UDI-Public00841542102704
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberMICL 121
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer08/08/2022
08/30/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date08/08/2022
08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexUnknown